Idaho, 2015Hail in Idaho, April 8, 2015
April 8, 2015 · NWS PIH · 2 events in 2 counties and zones
Very slow moving thunderstorms caused accumulations of very small hail in Jefferson and Bingham Counties along interstate 15. 3 to 6 inches fell in Roberts with several slide offs on roadways which also occurred in Firth and Shelley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very slow moving thunderstorms caused accumulations of very small hail in Jefferson and Bingham Counties along interstate 15. 3 to 6 inches fell in Roberts with several slide offs on roadways which also occurred in Firth and Shelley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 8, 1:01 PM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 8, 1:01 PM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT WED APR 8 2015
.SHORT TERM...TONIGHT THROUGH SATURDAY. THE DEEP UPPER LOW OVER UT
TODAY IS RESPONSIBLE FOR SCT RAIN/SNOW SHOWERS AND ISOLD TSTMS
THIS AFTN ACROSS THE FCST AREA. MOST SIGNIFICANT PRECIP WILL BE
ACROSS THE SOUTHERN HIGHLANDS...CLOSEST TO THE INFLUENCE OF THE
UPPER LOW. UP TO 6 INCHES OF SNOW POSSIBLE AT HIGHER ELEVATIONS IN
THE SOUTHERN HIGHLANDS BEFORE DIMINISHING LATER THIS EVE AS THE
UPPER LOW MOVES OFF TO THE EAST. AN UPPER TROF MOVES ACROSS ID ON
THU...SETTING OFF SCT SHOWERS AND ISOLD TSTMS MAINLY IN THE AFTN.
A MINOR UPPER RIDGE BUILDS IN FOR FRI WITH ONLY ISOLD SNOW SHOWERS
EXPECTED ALONG THE WY BORDER. THE RIDGE WILL BRING WARMER TEMPS ON
FRI. AN UPPER TROF MOVES THRU THE PAC NW ON SAT..BRINGING SNOW
SHOWERS TO THE CENTRAL MTNS AND ALONG THE DIVIDE. BREEZY
CONDITIONS ALSO EXPECTED SAT AFTN. HEDGES
.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. FAST MOVING SHALLOW
DISTURBANCES SLIDES ACROSS NORTHERN IDAHO EARLY IN THE PERIOD WITH
ANOTHER FOR MONDAY. SOME MINOR DIFFERENCES BETWEEN MODELS WITH ECMWF
SLIGHTLY FASTER AND GFS SLOWER/MORE AMPLIFIED. BIGGER IMPACT ARRIVES
TUESDAY THROUGH WEDNESDAY WITH DEEP SLOW MOVING TROUGH. BOTH MODELS
SWING UPPER LOW ALONG IDAHO/UTAH BORDER ENDING IN CENTRAL WYOMING BY
WEDNESDAY MORNING. VERY STRONG COLD FRONT ASSOCIATED WITH THIS
FEATURE AND STRONG COLD ADVECTION TUESDAY NIGHT INTO WEDNESDAY ALONG
WITH VERY TIGHT SFC GRADIENT. IMPRESSIVE GUIDANCE WIND SPEEDS FOR
THIS FAR OUT AS WELL. CURRENT MODEL SCENARIOS PAINT SNOW LEVELS
FALLING TO VALLEY FLOORS ALL AREAS WITH WRAP AROUND PRECIPITATION
REACHING INTO EAST IDAHO. THIS SCENARIO WILL BE ONE TO WATCH CLOSELY
NEXT SEVERAL DAYS AS THIS WILL BE A SIGNIFICANT MID APRIL SYSTEM FOR
THE REGION. OVERALL...MADE MINOR TWEAKS FOR PRECIPITATION WITH EARLY
SYSTEMS THEN LEFT AS IS FOR THE MAIN FEATURE WITH CURRENT POPS
ALREADY HIGH ESPECIALLY HIGHER ELEVATIONS. TRENDED TEMPS SLIGHTLY
COOLER THROUGH THE PERIOD BUT ESPECIALLY IN RESPONSE TO COLD
ADVECTION PAINTED BY BOTH MODELS WITH MAIN FEATURE. DMH
&&
.AVIATION...UPPER LOW OVER NRN UTAH ATTM WILL BE RESPONSIBLE FOR
WIDESPREAD RAIN AND SNOW SHOWERS FOR TAF SITES INTO THIS EVENING.
IFR CIGS AT BYI SHOULD LIFT INTO MVFR CIGS BY 21Z. MVFR CIGS PERSIST
TO AROUND 03Z AT PIH WITH BORDERLINE VFR/MVFR CIGS AT IDA AND SUN
PERSISTING INTO THIS EVENING. MAINLY VFR CIGS THEN EXPECTED FOR THE
DURATION OF THE OVERNIGHT WITH POCKETS OF MVFR STRATUS LEFT BEHIND
AS UPPER LOW SHIFTS INTO CENTRAL PLAINS. MEANWHILE...A SECONDARY
TROF WILL SWEEP INTO THE PACNW LATE TONIGHT INTO TOMORROW...QUICKLY
DROPPING CIGS BELOW AIRFIELD MINIMUMS AT SUN BY AROUND 09Z IN SHSN.
RA/SNSH MAY ALSO DEVELOP ACROSS SNAKE PLAIN SITES AROUND
12Z...BRINGING SOME LOW MVFR CIGS...ESPECIALLY AT IDA. CONDITIONS
SHOULD BEGIN TO IMPROVE JUST BEYOND THE END OF THE TAF PERIOD.
AD/DMH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 5500
FEET FOR THE IDZ022-023-025.
&&
In the hours before
Special weather statement, Apr 8, 3:46 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
446 PM MDT WED APR 8 2015
IDZ019-082315-
FREMONT ID-
446 PM MDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL FREMONT COUNTY IN EASTERN IDAHO
UNTIL 515 PM MDT
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LAST CHANCE OR ABOUT 15
MILES NORTHEAST OF ASHTON...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARM RIVER...
LAT...LON 4406 11113 4403 11141 4427 11141 4430 11123
TIME...MOT...LOC 2244Z 351DEG 9KT 4420 11130
RS
Hail, Jefferson
- When
- April 8, 4:30 PM MST to 5:30 PM MST
- Where
- Jefferson County, Roberts
- Measured
- 0.25 in hail
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 43.720, -112.130
Three to 6 inches of hail accumulated in Roberts. Several cars slid off roads and an INL bus got stuck in the ice. Snow plows were called out to plow the roads in the Roberts area.
Hail, Bingham
- When
- April 8, 4:30 PM MST to 5:30 PM MST
- Where
- Bingham County, 5 mi W of Firth to 4 mi W of Shelley
- Measured
- 0.25 in hail
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 43.280, -112.279
As much as 1 to 4 inches of small hail accumulated on interstate 15 between Firth and Shelley and several slide offs and accidents were reported by area law enforcement. No injuries occurred in the accidents.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in North Carolina, April 8, 2015$10 million · 2 in hail · 5 events
- Flash Flooding and Flood in Ohio, April 8 to 10, 2015$428,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, April 8, 2015$325,000 · 1 in hail · 20 events
- Flash Flooding and Flooding in West Virginia, April 8 to 10, 2015$115,000 · 2.75 in hail · 29 events
- Hail and Damaging Wind in Illinois, April 8, 2015$100,000 · 1.25 in hail · 28 events
- Hail and Damaging Wind in Missouri, April 8 to 9, 2015$100,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Texas, April 8, 2015$60,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Indiana, April 8, 2015$30,000 · 1 in hail · 25 events
- Hail and Damaging Winds in Missouri, April 8, 20152.25 in hail · 47 events
- Tornadoes and Hail in Kansas, April 8, 2015$20,000 · EF0 · 29 events
- Tornado and Flash Flooding in Missouri, April 8 to 9, 2015EF1 · 18 events
- Hail and Lightning Strike in Illinois, April 8 to 9, 2015$50,000 · 1.25 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570753, 570757.